MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT261418
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.Code b20 -the device remains implanted and was therefore not available for engineering evaluation by gore.Per gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include but are not limited to: endoleak and reoperation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2023, the patient underwent a planned reintervention utilizing a gore® excluder® aaa endoprosthesis (aortic extender) to treat a type 2 endoleak by extending proximally.The patient previously had an evar procedure with a right sided ibe done.The evar was intact, and the ibe was still patent.Reportedly, the cta (images available) demonstrated a type 2 endoleak from what the doctor diagnosed as a patent ima vessel.Additionally, the physician optioned to extend proximally with an aortic cuff (aortic extender) even though there was no evidence of a type 1a endoleak (as two radiologists read the cta scan as a type 1a endoleak) as per statement of the physician.Physician implanted the aortic cuff, nonetheless.The patient tolerated the procedure.The imaging evaluation performed by a clinical imaging specialist showed the following: there appears to be contrast in the portal vein.This is supposed to be arterial phase, but it seems more like the delayed phase.This bolus/timing issue impacts the ability to fully evaluate the difference between a type 1 vs type 2 endoleak.There appears to be considerable contrast within the arterial phase.As mentioned on page 2, the timing of the study is late.No contrast is visualized in the vein in the delayed phase.Diameters at the proximal aspect of the endograft ~ 19x21mm.Diameters approximately 15mm distal to the proximal implanted endograft ~ 26mm.This seems to imply that the graft is oversized as it cannot fully expand proximally.However, no blood is visualized outside the device.There is a considerable amount of contrast within the aneurysm sac.No contrast is visualized outside the device.There appears to be lumbar arteries communicating with the aneurism sac.The delayed timing of the study does not permit calling this communication a type 2 endoleak.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
jaskaran parhar
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16375393
Report Number3007284313-2023-02342
Device Sequence Number20718767
Product Code MIH
UDI-Device Identifier00733132622474
UDI-Public00733132622474
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/03/2021
Device Model NumberRLT261418
Device Catalogue NumberRLT261418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Initial Report FDA Received Date02/14/2023
Date Device Manufactured09/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age50 YR
Patient SexMale